MAUDE Adverse Event Report: COULOT DÉCOLLETAGE TRYPTIK 2 C-PLATE, PLATE 4-LEVEL

COULOT DÉCOLLETAGE TRYPTIK 2 C-PLATE, PLATE 4-LEVEL
Model Number TRY-CP 10 76-S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6), 2023, we received a complaint from the field (see (b)(4)) reporting a serious injury field event.The patient was operated on (b)(6) 2023.The patient came to the emergency room 3 days after the surgery, on (b)(6) 2023.Tests were performed and it was found that the nitinol ring was damaged, causing a perforation of the esophagus.
 
Additional Manufacturer Narrative
The customer complaint form reports: "the patient came to the emergency room 3 days after the operation, tests were performed and it was found that the nitinol ring was damaged, causing a perforation of the esophagus.I will provide more information." then, we have been informed that the patient was reoperated 2 days after the first surgery and that he is in a well-being (see email on 08.Sep.2023).The manufacturing folder has been reviewed.Complained device belongs to a batch of (b)(4) units manufactured in september 2018, 14 devices have already been implanted with no issue and this is the first complaint we receive for this type of defect.The analysis on the manufacturing documents and control quality documents detected that raw materials and production processes were conforming to the specifications.We received the immediate post-operative pictures; they did not allow us to detect any issue.We received two pictures after the revision surgery, they did not allow us to detect any issue.We did not receive any picture before the revision surgery, but we were told that the nitinol ring was detached.During the revision surgery they did remove it and keep the screw in.The involved ring has been scrapped on site and the device was left implanted so we could not inspect the complained device (and no picture is available), but we have been informed that the surgeon did not use the ads guide (see email on 08.Sep.2023).As per the surgical technique (b)(4) (step 6), this practice could damage the device because it could affect the locking ring integrity.Since the launch of the product, 7077 plates have been implanted.We received 13 complaints for this issue, there is therefore a rate of 0,18%.This rate is low, we close the case as is with no further action but we decided to inform the national competent authority (aemps) via mir-13-2023.
 
Event or Problem Description
On july 31, 2023, we received a complaint from the field (see cpt-2497) reporting a serious injury field event.The patient was operated on (b)(6) 2023.The patient came to the emergency room 3 days after the surgery, on (b)(6) 2023.Tests were performed and it was found that the nitinol ring was damaged, causing a perforation of the esophagus.

Brand Name
TRYPTIK 2 C-PLATE, PLATE 4-LEVEL
Common Device Name
TRYPTIK 2 C-PLATE, PLATE 4-LEVEL
Manufacturer (Section D)
COULOT DÉCOLLETAGE
Manufacturer Contact
laure-allison verboux
chemin du pré fleuri 3
plan-les-ouates, geneva 1228
SZ   1228
MDR Report Key17539603
Report Number3007728266-2023-00003
Device Sequence Number12353175
Product Code KWQ
UDI-Device Identifier07640178974869
UDI-Public(01)07640178974869
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/26/2026
Device Model NumberTRY-CP 10 76-S
Device Catalogue NumberTRY-CP 10 76-S
Device Lot Number4-2889
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale